Non-epileptic Hallucinations with Use of Levetiracetam - A Case Report

Rajdeep K, Harish A

Abstract


Abstract: We report a 35 years old Indian male who presented with history of complex partial seizures since 2001 and was being treated with carbamezapine sustained release tablets of 400 mg thrice daily for the last eight years. Due to lack of control of seizures, levetiracetam was added as an augmentation drug in dosage of 500 mg twice daily over a period of 3 weeks. With gradual increase in dosage of this drug, patient experienced visual hallucinations. EEG was done during periods of visual hallucinations and EEG studies were normal. All other laboratory investigations were also normal including MRI brain which clearly indicated the role of levetiracetam in development of visual hallucinations. With decrease in dose of this drug, hallucinations resolved shortly afterwards within 3 days. Patient was managed with tablet clonazepam(30mg/day) meanwhile temporarily to prevent any fit at that time and later was put on another safer antiepileptic drug.

Keywords: Levetiracetam, epilepsy, visual hallucinations

Keywords


Levetiracetam, epilepsy, visual hallucinations

Full Text:

PDF
x
Message